Avatar_universal
depo use
I've been on the depo shot for about 4 months now... When i first got the shot I immediately had spotting that lasted everyday for the whole 3 months.  My doctor said that it was nothing to worry about because I was new on it, my body was just adjusting.  Right after I got my second shot on the 3rd of july the bleeding abruptly stopped, however i did have a small spot yesterday after I had sex.  As I posted earlier, I'm having tiny tiny secretions of white stuff from my nipples (it's only there if I squeeze my nipple) and I'm going to the docs for that, but I'm starting to worry that I'm pregnant or something... It'd only be like 10 days, but does anyone know what's up?  Is the depo shot screwing around with my body, or should I be worried about being pregnant... Really don't want to be pregnant right now..  And if I am pregnant, can the depo shot harm the baby?  And my last question... If I took a home pregnancy test, could the levels of hcg in the depo shot affect the results?
Thanks guys :-)  I'm really confused, thanks for the help :-)
Cancel
8 Answers
Page 1 of 1
Avatar_universal
Hope this helps. Depo will not effect the results of a home pregnancy test, so I would test just to be safe. I have been on depo twice. Once for almost 4 years, then got off for 2 years (took me a year to get pregnant) and then back on after i had my son (can only use progesterone based birth control when nursing) I can tell you that I never had a period the entire time I was on the shot. I never really paid attention to any discharge from my nipples before I had my son, but I am sure your doctor will help explain it to you. When you get the shot, it is imperitive you get is every 12 weeks (84 days), not 3 months (90 days). My doctor's office had a policy that if you were a week late getting the shot they would not give it to you until you had a blood serum pregnancy test done as depo can be harmful to a baby. If you have any more questions, you can email me anytime! ***@****

Andrea
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I too was on Depo for a total of 6 years. I had the same symptoms. Secretions from my breasts, preg. symptoms, no period the whole time I was on it. It took 4 months for a normal cycle and I had pg symptoms for a year after coming off of it. It has been 18 months since I came off Depo and I am still not pregnant. My GYN said that the Depo can actually fool your body into thinking it is preg. It is a synthetic man made hormone that needs to be taken off the market. There are many side effects that some Dr.'s fail to mention. It just doesn't seem healthy that I had no period for 6 years. Maybe the Depo is what is wrong now since I am not pg. If I were you I would check with my Dr. and consider stopping the Depo. There are many forums like this one for Depo. Good Luck to you. Shannon
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I wouldn't go that far. I loved the shot and it is a great option for women who can't remember to take a pill or who seem to be "extra fertile" It is a hassle to have to wait for 12-24 months to get pg, but that is the chance you take when you get on it! One of the effects of depo is thickening of cervical mucus to prevent the semen from entering. Another is basically halting ovulation by tricking to body into thinking it is pg.
As I said, I was on the shot from 2/96 until 5/99, got pg 6/00 (m/c) and then got pg again in 3/01 and delivered a very healthy baby boy. I was then on the shot from 1/02 until 6/02 and got pg again 5/03 (m/c) (the m/c are not related to the depo shot, i have some other issues)
A lot depends on how your body reacts to the shot. If you have grown weary of it, try switching to another form. As for taking it off the market, I don't really think that is necessary. Good luck!!

Andrea
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Please take a look at these sites. Shannon
http://www.abcinternetmarketing.com/depo-provera/
http://www.allwomens.org/services/depo.htm
http://www.angelfire.com/journal2/CelestialEnigma/
Good Luck!!

These are just a few. I just want everyone to know that Depo isn't as safe as some claim! Many may be fine on it, but for many others it is poison!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
982099_tn?1248617327
Okey So I took the Depo on March 25 of 09 and i had sex 4 days before. So Now its been 4 months and im not pregnant. My shot cycle end it on July 25 09 and i Never went back for the shot. I gain alot of like 18 lbs and i dont eat crazy all day, just like rice everyday for dinner and i work at Bally Total Fitness so i do workout EVERYDAY on the days i have work wich its 5days week. But my stomach its very blodded and i constaly keep urinating even tho i dont drink much water. I keep taking PGtst and nothing.. Negative results. Whats going on? will anyone know something?

Beba
beba3elopez@yahoo
Comment
Cancel
982099_tn?1248617327
Comment
Comment
Submit Comment
Avatar_universal
I got on depo just over a month now, I was forced to have sex with a guy who said he used protection, that was a month befor I got depo about a week ago I started getting sick, I couldn't keep food down and I had the most excruicating pain in my lower abdominal area...I also had very heavy bleeding... I am no longer in pain however my belly is very bloated and I am constantly tired...what's wrong with my body? Could I be prego??0
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I first went on the shot in Jan of 09 and never went back for a second shot... I missed 4 months of periods and then had a very light on in Sept 09 (2-3 days tops). the last pregnancy test i had taken (blood sample test) came back negative, but i have not had a test since. after the light period in september i have not had another period since. i read that it takes about 6 months for the shot to get completely out of your system. i am definitely not going to get that shot again and have decided to not take anything else until i get back on a more regular schedule. i think it has just really messed up my system but i am starting to worry that i am pregnant. this shot has so many different side effects there is not telling whether it is the shot making my body do this or if i am really pregnant.

megan--- the shot takes about a month to be fully "active" so there is a possibility that you are pregnant... my advice is to get a BLOOD test done because they are more accurate than urinalysis tests. also, with the shot in your system, it would cover up any potential positive results from a urinalysis.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I'm 15 and my momma put me on depo and i thought it was safe and so did my boyfriend but like weeks after we had sex i started feel funny i took a test it said no but i keep feeling bad like morning sickness and head aches and others.. and i' m eating more den i really do is it just a side effect or what? and i got my second shot wit out check is that going to hurt the baby if so... i really not ready for no kid in my life but i did what i did and now i got to take care of it if so..!!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
depo use
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Maternal & Child Community Resources
Top Children's Health Answerers
134578_tn?1446090952
Blank
AnnieBrooke
OR
13167_tn?1327197724
Blank
RockRose
Austin, TX
Avatar_f_tn
Blank
leviblack